Eagle Pharmaceuticals has issued a voluntary recall of four lots of Argatroban Injection 50mg/50mL (1mg/1mL), an anticoagulant due to visible particulate.The affected lots may cause embolization or infarction to organs, as well as possible organ complications, according to the FDA.
During an investigation, a visible particulate was discovered in a stability sample in one of the distributed lots. Upon re-inspection, a small number of visible particulates were discovered in several vials.
The affected products include NDC# 42367-203-07 (single unit) and NDC# 42367-203-84 (10 pack) with the lot numbers V10189, V10191 and V10194 (expiration date of January 2013), and V10223 (expiration date of February 2013).
The Medicines Company, the distributor of the argatroban injections, has arranged for the return of the affected product lots from all services and facilities. So far there have been no adverse event reports related to the particles.
Argatroban is an anticoagulant indicated for prophylaxis and treatment of thrombosis in heparin-induced thrombocytopenia (HIT), or in patients with or at risk for HIT, who are undergoing percutaneous coronary intervention.
This article originally appeared on MPR